MAUDE Adverse Event Report: OHIO MEDICAL LLC INSTAVAC; PORTABLE SUCTION PUMP

OHIO MEDICAL LLC INSTAVAC; PORTABLE SUCTION PUMP
Model Number 756010
Medical Device Problem Codes Mechanical Jam (2983); Suction Failure (4039)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 12/04/2022
Type of Reportable Event Death
Event or Problem Description
Complaint (b)(4) was received on december 8, 2022 which stated "unit was brought in during a code and was not operational/ no power.Another working unit was brought in.".
 
Additional Manufacturer Narrative
On december 21, 2022: discussion with pump manufacturer took place in which multiple failure modes for fractured vanes were outlined.On december 22, 2022: investigation (b)(4) was initiated.On december 19, 2022: (b)(6) contacted user facility requesting additional information which included details of the event, as well as usage and maintenance of the device.(b)(6) continued to follow up with the user facility by phone and email on december 21, 2022, december 27, 2022, december 29, 2022, and january 4, 2023.On january 5, 2023: response from user facility was received.The patient was not producing spontaneous pulse or breath, and patient projectile vomited which required use of the suction pump.Secondary device was put into use, but patient was not able to be resuscitated.Additional investigation is ongoing to determine definitive root cause.A follow up to this report will be submitted as required by 21 cfr 803 once additional information is obtained.
 
Event or Problem Description
This is a follow up to report submitted on january 06, 2023.
 
Additional Manufacturer Narrative
The following additional actions have taken place: january 3, 2023 - investigation (b)(4) concluded that manufacturer recommended pump maintenance was not included in ohio medical device instructions for use, and therefore not performed, resulting in clogged exhaust mufflers, increased pressure and cracked vanes.January 18, 2023 - health and hazard evaluation was completed, with corrections identified as revision of ohio medical instructions for use aligning preventive maintenance instructions with pump manufacturer recommendations.January 30, 2023 - pump manufacturer conducted evaluation of a sample of seized pumps and identified manufacturing defects within the pump component unrelated to preventive maintenance or device use.In one instance failure of the adhesive bond between the motor shaft and the rotor was noted, and another case identified an actual motor failure.Further investigation into both issues is required.It should be noted that product hold was initiated on december 20, 2022 for all potentially impacted part numbers.This hold will remain in place until definitive root cause, correction and corrective action is determined.

Brand Name
INSTAVAC
Common Device Name
PORTABLE SUCTION PUMP
Manufacturer (Section D)
OHIO MEDICAL LLC
1111 lakeside dr
gurnee IL 60031
Manufacturer (Section G)
OHIO MEDICAL LLC
1111 lakeside dr
gurnee IL 60031
Manufacturer Contact
jessica barrile
1111 lakeside dr
gurnee, IL 60031
8478556318
MDR Report Key16126927
Report Number1419185-2023-00001
Device Sequence Number16975870
Product Code BTA
UDI-Device Identifier00628101609504
UDI-Public0100628101609504
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K933902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number756010
Device Catalogue Number756010
Device Lot NumberINSTI22001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown